Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Getting severe pain after spinal fusion. On norspan patch and started itching. Looking for cure

User rating for this question
Good
Answered by

ENT Specialist
Practicing since : 1992
Answered : 332 Questions
Question
I am on norspan patch 10 mg as i have had a spinal fusion and my back is now wearing above and below the fusion and the pain had been unbearable. i am waiting to see a pain management team and my doctor has put me on the norspan till i get appointment. my problem is after 3 days the patch is making me itchy where it is in contact with skin, he has told me to use a cream a couple of days before i change it, but it's still itchy.
Posted Wed, 13 Mar 2013 in Asthma and Allergy
 
 
Answered by Dr. Ravinder Sharma 46 minutes later
Hello
I am Dr Ravinder Sharma ENT surgeon.

On the basis of the information provided it appears to be a allergic reaction to the patch. I would advise you to consult a deramtologist or a Pain management specialist.
In the the mean time I would advise you to take a antiallergic like cetrizine 10 mg tablet as this will help in reducing itching

I hope this answers your concern.
with regards
Ravinder Sharma
Above answer was peer-reviewed by
 
Follow-up: Getting severe pain after spinal fusion. On norspan patch and started itching. Looking for cure 12 hours later
what will happen if i remove the patch i have tried to move it onto a different area but i'm worried as it doesn't stick as well it may not work. will i have withdrawal if it doesn't work. i've been using the patch for 3 months.
 
 
Answered by Dr. Ravinder Sharma 28 hours later
Hello
Thanks for the follow up query

If you have allergy to the adhesive or medicine it will manifest at a new place of application also.
Yes there is a possibility of withdrawl symptoms (nausea is fairly common) if you discontinue it. All i can suggest is to take a antiallergic like cetrizine 10 mg tablet and use a adhesive over this patch and change the place of application. This will give you transient relief. In the mean time, consult a dermatologist or a pain management specialist

I hope this answers your query
with regards
Ravinder Sharma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor